MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CORTEX EXPANSIONHEAD SCREW SELF-TAPPING 14MM; APPLIANCE,FIXATION,SPINAL INTERLAMINAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CORTEX EXPANSIONHEAD SCREW SELF-TAPPING 14MM; APPLIANCE,FIXATION,SPINAL INTERLAMINAL
Model Number 487.044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not available.Additional device product codes: mni and kwq.The exact date is unknown for (b)(6) 2017.Cslp plate was explanted only.The 3 screw fragments were unable to be removed and remained in the patient¿s bone.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown day in (b)(6) 2017, the patient underwent an anterior corpectomy with a synmesh vertebral cage implanted at c6 and a cervical spine locking plate (cslp) implanted at c5-c7.The two (2) c5 cslp screws broke bilaterally on an unknown date.According to the surgeon, the synmesh cage also appeared to be slightly subsided in both endplates.Revision surgery took place on (b)(6) 2018, and the same surgeon explanted the cslp plate.When removing the plate, the surgeon discovered that one (1) c7 cslp screw was broken.The surgeon was unable to remove any of the screw fragments which were identified as one (1) in c7 and two (2) in c5.The synmesh cage was not removed.The surgeon then completed the anterior portion of the procedure by placing the synapse rod system hardware at c5-c7 to stabilize the patient.The procedure was completed successfully.Concomitant devices reported: cervical spine locking plate (part# 450.231, lot# unknown, quantity# 1), locking screw (part# 497.78, lot# unknown, quantity# 3).This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: code 3191 used to capture required surgical intervention.Corrected data: event.Patient codes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had an anterior c6 corpectomy with synthes synmesh cage as a vertebral body replacement and c5-c7 anterior cervical plating with synthes cervical spine locking plate (cslp) on march 2017.The two (2) c5 cslp screws bilaterally broke on an unknown point in time.According to the surgeon, the synmesh cage also appeared to be slightly subsided in both endplates.On (b)(6) 2018, the same surgeon performed the revision surgery and removed the cslp plate.When removing the plate, the surgeon discovered that one (1) of the c7 cslp screws was broken on an unknown side.The surgeon could not get any of the three (3) broken screw fragments out, one (1) in c7 and two (2) in c5.The synmesh cage was not removed.The surgeon then completed the anterior portion of the procedure, flipped the patient prone and placed synapse rod system hardware at c5-c7 to stabilize the patient.The procedure was completed successfully but it is unknown if there was surgical delay.There was no patient consequence.Concomitant devices reported: cervical spine locking plate (part: 450.231, lot: unknown, quantity: 1), locking screw (part: 497.78, lot: unknown, quantity: 3), end plates (part: unknown, lot: unknown, quantity: unknown).This report is for a 4.0mm titanium (ti) cortex expansionhead screw self-tapping 14mm.This is report 4 of 4 for (b)(4).

Brand Name
4.0MM TI CORTEX EXPANSIONHEAD SCREW SELF-TAPPING 14MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERLAMINAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7824358
Report Number2939274-2018-53519
Device Sequence Number1143700
Product Code KWP
UDI-Device Identifier10705034782942
UDI-Public(01)10705034782942
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K031276
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number487.044
Device Catalogue Number487.044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR